[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance
 
 

[IP] Re: IP - insulin questions



 Don't be so sure. I was on Humalog for a few years with no problems and then
all of a sudden about ten years ago I was having the exact same problem you're
having - my blood sugars would shoot right up within a couple hours of a new set
and stay high. When I removed the set there was a hard red lump there. That's
when I discovered that I was having an allergic reaction between the plastic
cannula of the sets and the Humalog. (Humalog still worked fine when I injected
via syringe). So I switched to Novolog and the problem went totally away.


 Another thing I've struggled with from time to time in my 20 years of pumping
is overusing certain sites and absorption being bad. I'm going through that
right now with my stomach. I once had to give it a rest for 8 months about ten
years ago, then it was fine again. Now I'm having problems there again, but not
the hard red bumps and the Novolog still works beautifully in other areas, so I
know that this time it's not a reaction from the insulin, but is actually poor
absorption due to overused sites.


 So if I were you, I would try brand new sites and maybe even different types of
sets. If you still get the hard red bumps then I'd have a pretty good hunch that
you've developed an allergic reaction between the insulin and plastic in the
cannula. In that case you might try switching insulin brands.


 Another thing you could do is contact Minimed and see if they'll send a trainer
out to meet with you to review sites, sets, etc. I just had one at my house last
week. She was there for 2 1/2 hours and was great. I had upgraded to the 530g
and Enlite and they wanted me to go to their group Enlite class. Instead I
requested a trainer one on one to review my site problems (she also went over
the Enlite as that was the ostensible purpose of the training). She gave me
samples of all the types of sets, we reviewed insertion techniques and new sites
to try. After ten years on Silhouettes I discovered I wasn't angling the
inserter properly and I was also pinching up the skin incorrectly. That's
because I started on Sils on my own without any training. So there is definitely
benefit in revisiting things with a trainer.


 I hope some of these suggestions help. I know how frustrating these kinds of
problems can be. Pam

<No I dont think im allergic to the insulin been on it for 14 years no other
problems, only thing that changed was the sets and having something in and
on my skin for 3 days at a time. I started using the Tegaderm too because
the sets seemed to irritate my skin. I honestly think its not getting the
right site or something causing it to get irritated. Most of them go fine
but in the last 2 months I have had 3 that didnt and I had to change out
earlier then 3 days.>
.
----------------------------------------------------------
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org
Follow us at https://www.twitter.com/insulinpumpers
Make a long URL short at http://type1.org